Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 28, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 3, 2006, 3:16 PM CST for Leake County, Rankin County, Scott County, Mississippi. It was in force for 74 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2006, 3:16 PM CST (21:16 UTC)
- Expired
- Feb 3, 2006, 4:30 PM CST
- In force
- 74 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Leake County, MS, Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 3:42 PM CST | HAIL 1.75 | 6 Nne Sandhill, MS | GOLF BALL SIZE HAIL FELL ACROSS THE EXTREME NORTHERN PORTION OF RANKIN COUNTY, N OF SANDHILL, AND CAUSED DAMAGE. |
| Feb 3, 3:48 PM CST | HAIL 0.88 | 3 Nw Lena, MS | NICKEL HAIL FELL IN GOOD HOPE. |
| Feb 3, 3:48 PM CST | HAIL 0.88 | Ludlow, MS | PENNY TO NICKEL SIZED HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 12:10 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 032117 SVRJAN MSC079-121-123-032230- /O.NEW.KJAN.SV.W.0028.060203T2116Z-060203T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 316 PM CST FRI FEB 3 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LEAKE COUNTY IN CENTRAL MISSISSIPPI NORTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI NORTHERN SCOTT COUNTY IN CENTRAL MISSISSIPPI * UNTIL 430 PM CST * AT 316 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 7 MILES WEST OF SANDHILL...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SANDHILL BY 330 PM CST LUDLOW BY 355 PM CST LENA BY 410 PM CST HARPERVILLE BY 420 PM CST WALNUT GROVE BY 425 PM CST SEBASTOPOL BY 430 PM CST THESE STORMS HAVE A HISTORY OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. PEOPLE IN THEIR PATH SHOULD MOVE TO SHELTER NOW. LAT...LON 3266 8971 3243 9006 3242 8932 3271 8932 $$ AEG
1 follow-up statement
000
WWUS54 KJAN 032141
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CST FRI FEB 3 2006
MSC051-032151-
/O.CAN.KJAN.SV.W.0027.000000T0000Z-060203T2200Z/
HOLMES MS-
341 PM CST FRI FEB 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR HOLMES COUNTY IS CANCELLED...
THE STORM HAS MOVED OUT OF HOLMES COUNTY.
LAT...LON 3326 8931 3317 8931 3301 8974 3298 8979
3306 8976 3316 8976 3321 8974 3322 8974
3329 8964 3329 8933
$$
MSC007-032200-
/O.CON.KJAN.SV.W.0027.000000T0000Z-060203T2200Z/
ATTALA MS-
341 PM CST FRI FEB 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR ATTALA COUNTY...
AT 339 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HESTERVILLE...OR ABOUT 6 MILES NORTH OF KOSCIUSKO...MOVING NORTHEAST
AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FRENCH CAMP AND MCCOOL BY 400 PM CST
LAT...LON 3326 8931 3317 8931 3301 8974 3298 8979
3306 8976 3316 8976 3321 8974 3322 8974
3329 8964 3329 8933
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 10:28 AM CST, 4 hours 48 minutes earlier.
Area forecast discussion, Feb 3, 10:28 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1028 AM CST FRI FEB 3 2006 .DISCUSSION...THE DENSE FOG ADVISORY HAS EXPIRED....BUT THERE STILL WILL BE AREAS OF PATCH FOG THAT WILL BURN OFF IN THE NEXT HOUR OR SO. SHOWERS AND THUNDERSTORMS ARE APPROACHING OUR ARKANSAS COUNTIES AND THIS SHOULD INCREASE DURING THE EARLY AFTERNOON HOURS. EXPECT MOST OF THE ACTIVITY TO BE ELEVATED...BUT WITH STEEP LAPSE RATES OF NEAR 7.0 TO 7.5 C/KM...STRONG DEEP LAYER SHEAR...AND STRONG ASCENT WITH THE 500MB SHORT WAVE...SOME OF THE STORMS MAY BE SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL. AS FAR AS THE REST OF THE FORECAST GOES CURRENT HOURLY TEMPERATURES LOOK ON TRACK AND 100 POPS AREA ALREADY IN THE NORTHWEST ZONES. HAVE ALREADY UPDATED AND TRANSMITTED THE GRIDS AND ZONES TO TAKE OUT DENSE FOG ADVISORY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 38 52 33 / 74 76 3 0 MERIDIAN 68 37 51 29 / 47 75 3 0 VICKSBURG 61 38 53 32 / 98 59 3 0 HATTIESBURG 77 43 60 35 / 34 47 3 0 NATCHEZ 68 40 58 36 / 62 47 3 0 GREENVILLE 59 37 52 32 / 100 61 3 0 GREENWOOD 62 37 47 29 / 100 94 3 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15
Hazardous weather outlook, Feb 3, 3:08 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 308 PM CST FRI FEB 03 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 042108- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 308 PM CST FRI FEB 03 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING AND WILL CONTINUE BRING ABOUT THE RISK FOR SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. THIS STRONG DISTURBANCE IS ALREADY SPREADING COLD TEMPERATURES ALOFT OVER THE REGION. AS THIS FEATURE CONTINUES TO MOVE EAST THROUGH THE LOWER MISSISSIPPI RIVER VALLEY...INTENSE LIFT WILL CONTINUE ACROSS THE AREA INTO THE EARLY EVENING. THIS LIFT WILL CLASH WITH INCREASING MOISTURE A FEW THOUSAND FEET OFF THE GROUND AND CAUSE THUNDERSTORMS TO CONTINUE TO DEVELOP. THESE THUNDERSTORMS WILL DEVELOP IN AN ATMOSPHERE THAT WILL SUPPORT LARGE HAIL WITH THE STRONGER STORMS. AT THIS TIME...AREAS EAST OF THE NATCHEZ TRACE AND NORTH OF HIGHWAY 84 WILL HAVE THE GREATEST RISK. HAIL TO THE SIZE OF GULF BALLS HAVE ALREADY BEEN REPORTED WITH THESE STORMS AND THE RISK WILL CONTINUE INTO THE EARLY EVENING HOURS FOR THE ABOVE DESCRIBED AREAS. ISOLATED TORNADOS CANNOT BE RULED OUT WITH THESE STORMS. AREAS OUTSIDE THIS AREA WILL STILL HAVE THE POTENTIAL TO SEE SEVERE WEATHER...JUST THE PROBABILITIES ARE LOWER. ALL ACTIVITY AND PRECIPITATION IS EXPECTED TO EXIT THE REGION BETWEEN 8 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 3, 2:48 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL PORT GIBSON 31.96N 90.98W
02/03/2006 1.25 INCH CLAIBORNE MS LAW ENFORCEMENT
HAIL COVERED THE GROUND.
&&
GERARDLocal storm report, Feb 3, 2:55 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 5 W POCAHONTAS 32.47N 90.37W
02/03/2006 0.50 INCH HINDS MS EMERGENCY MNGR
HAIL COVERING THE GROUND.
&&
GERARDLocal storm report, Feb 3, 2:58 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL POCAHONTAS 32.47N 90.29W
02/03/2006 1.00 INCH HINDS MS EMERGENCY MNGR
&&
GERARDLocal storm report, Feb 3, 3:05 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 5 W GLUCKSTADT 32.52N 90.19W
02/03/2006 1.75 INCH MADISON MS AIRPLANE PILOT
GOLF BALL SIZED HAIL REPORTED IN THE LAKE CAROLINE
COMMUNITY.
&&
GERARDLocal storm report, Feb 3, 3:05 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 5 W GLUCKSTADT 32.52N 90.19W
02/03/2006 1.75 INCH MADISON MS LAW ENFORCEMENT
GOLF BALL SIZED HAIL REPORTED IN THE LAKE CAROLINE
COMMUNITY.
&&
GERARDLocal storm report, Feb 3, 3:12 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MADISON 32.45N 90.11W
02/03/2006 0.25 INCH MADISON MS NWS EMPLOYEE
PEA SIZED HAIL REPORTED BY NWS EMPLOYEE ABOUT ONE MILE
WEST OF HWY 436 AN INTERSTATE 55.
&&
WESTERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 12:09 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 66 min |
| Feb 3, 12:17 PM CST | Severe Thunderstorm Warning | JAN | Washington | 28 min |
| Feb 3, 1:25 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 65 min |
| Feb 3, 1:44 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 78 min |
| Feb 3, 1:50 PM CST | Severe Thunderstorm Warning | JAN | Adams | 44 min |
| Feb 3, 2:04 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 41 min |
| Feb 3, 2:14 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 46 min |
| Feb 3, 2:40 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 65 min |
| Feb 3, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 61 min |
| Feb 3, 3:00 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes | 60 min |
| Feb 3, 3:32 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 2 hr |
| Feb 3, 3:57 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 63 min |
| Feb 3, 4:12 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 48 min |
| Feb 3, 4:18 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Smith | 57 min |
| Feb 3, 4:20 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 55 min |
| Feb 3, 4:28 PM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 17 min |
| Feb 3, 4:43 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 47 min |
| Feb 3, 4:51 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones | 54 min |
| Feb 3, 4:59 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee | 61 min |
| Feb 3, 5:00 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 60 min |
| Feb 3, 5:16 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.